Alert archive / Maine / Wind Chill Warnings in 2015

Wind Chill Warning 4, NWS Caribou, ME

February 5, 2015Aroostook County, Piscataquis County, Somerset County, Maine

NWS Caribou, ME issued this wind chill warning at Feb 5, 2015, 3:45 PM EST for Aroostook County, Piscataquis County, Somerset County, Maine. It took effect at Feb 5, 2015, 7:00 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 5, 2015, 3:45 PM EST (20:45 UTC)
In effect from
Feb 5, 2015, 7:00 PM EST
Expired
Feb 6, 2015, 8:58 AM EST
In force
14 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Piscataquis County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 8.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2015-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2015-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
105 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

318 
WWUS41 KCAR 052045
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
345 PM EST THU FEB 5 2015

...BITTER COLD WIND CHILLS EXPECTED OVERNIGHT...

.NORTH WINDS WILL COMBINE WITH VERY COLD TEMPERATURES TONIGHT 
RESULTING IN BITTER COLD WIND CHILLS. 

MEZ017-030-060445-
/O.CAN.KCAR.WS.W.0005.000000T0000Z-150206T0100Z/
/O.NEW.KCAR.WC.Y.0010.150206T0300Z-150206T1400Z/
CENTRAL WASHINGTON-COASTAL WASHINGTON-
INCLUDING THE CITIES OF...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...EASTPORT...MACHIAS...
CHERRYFIELD
345 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST FRIDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
FRIDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...CENTRAL AND COASTAL WASHINGTON COUNTY.

* WIND CHILL READINGS...AS LOW AS 28 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MEZ016-029-032-060445-
/O.CAN.KCAR.WW.Y.0006.000000T0000Z-150205T2200Z/
/O.NEW.KCAR.WC.Y.0010.150206T0300Z-150206T1400Z/
INTERIOR HANCOCK-COASTAL HANCOCK-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...AMHERST...AURORA...DEDHAM...EASTBROOK...
GREAT POND...ORLAND...ELLSWORTH...BAR HARBOR...BLUE HILL...
DANFORTH...VANCEBORO...TOPSFIELD
345 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST FRIDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
FRIDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

* LOCATIONS...HANCOCK AND NORTHERN WASHINGTON COUNTIES.

* WIND CHILL READINGS...AS LOW AS 29 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 
A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MEZ001-003-004-010-060445-
/O.NEW.KCAR.WC.W.0004.150206T0000Z-150206T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
345 PM EST THU FEB 5 2015

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
FRIDAY.

* LOCATIONS...NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 38 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ002-005-006-060445-
/O.NEW.KCAR.WC.Y.0010.150206T0000Z-150206T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
345 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM EST
FRIDAY.

* LOCATIONS...NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 34 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MEZ011-015-031-060445-
/O.NEW.KCAR.WC.Y.0010.150206T0300Z-150206T1400Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...DOVER-FOXCROFT...MILO...
GUILFORD
345 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 9 AM
EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM EST
FRIDAY.

* LOCATIONS...CENTRAL AND INTERIOR DOWN EAST MAINE.

* WIND CHILL READINGS...AS LOW AS 26 BELOW.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

DUDA
3 follow-up statements
525 
WWUS41 KCAR 060305
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1005 PM EST THU FEB 5 2015

...BITTER COLD WIND CHILLS EXPECTED OVERNIGHT...

.WINDS WILL COMBINE WITH VERY COLD TEMPERATURES OVERNIGHT TO
PRODUCE DANGEROUS WIND CHILLS.

MEZ001-003-004-010-061200-
/O.CON.KCAR.WC.W.0004.000000T0000Z-150206T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
1005 PM EST THU FEB 5 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* LOCATIONS...NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ002-005-006-061200-
/O.CON.KCAR.WC.Y.0010.000000T0000Z-150206T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
1005 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* LOCATIONS...NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 34 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MEZ011-015>017-029>032-061200-
/O.CON.KCAR.WC.Y.0010.000000T0000Z-150206T1400Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
1005 PM EST THU FEB 5 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST FRIDAY...

* LOCATIONS...CENTRAL AND INTERIOR DOWNEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 28 BELOW.

$$

NORCROSS
086 
WWUS41 KCAR 061117
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
617 AM EST FRI FEB 6 2015

...BITTER COLD WIND CHILLS EXPECTED OVERNIGHT...

.WINDS WILL COMBINE WITH VERY COLD TEMPERATURES OVERNIGHT TO
PRODUCE DANGEROUS WIND CHILLS.

MEZ001-003-004-010-061400-
/O.CON.KCAR.WC.W.0004.000000T0000Z-150206T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
617 AM EST FRI FEB 6 2015

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATIONS...NORTHWEST MAINE.

* WIND CHILL READINGS...AS LOW AS 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

MEZ002-005-006-061400-
/O.CON.KCAR.WC.Y.0010.000000T0000Z-150206T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
617 AM EST FRI FEB 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATIONS...NORTHEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

&&

$$

MEZ011-015>017-029>032-061400-
/O.CON.KCAR.WC.Y.0010.000000T0000Z-150206T1400Z/
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...LINCOLN...HOWLAND...SPRINGFIELD...
BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...AURORA...DEDHAM...
EASTBROOK...GREAT POND...ORLAND...DEBLOIS...GRAND LAKE STREAM...
MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...ELLSWORTH...
BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...CHERRYFIELD...
DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...VANCEBORO...
TOPSFIELD
617 AM EST FRI FEB 6 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* LOCATIONS...CENTRAL AND INTERIOR DOWNEAST MAINE.

* WIND CHILL READINGS...AS LOW AS 25 BELOW.

$$
626 
WWUS41 KCAR 061358
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
858 AM EST FRI FEB 6 2015

MEZ001-003-004-010-061500-
/O.CAN.KCAR.WC.W.0004.000000T0000Z-150206T1400Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-NORTHERN PISCATAQUIS-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT...
BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...GREENVILLE...MONSON...BLANCHARD
858 AM EST FRI FEB 6 2015

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
CHILL WARNING.

TEMPERATURES WILL SLOWLY WARM THIS MORNING. THIS WILL ALLOW WIND
CHILLS TO RISE INTO THE NEGATIVE TEENS. THEREFORE THE WIND CHILL
WARNING HAS BEEN CANCELLED.

$$

MEZ002-005-006-011-015>017-029>032-061500-
/O.CAN.KCAR.WC.Y.0010.000000T0000Z-150206T1400Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...LINCOLN...HOWLAND...
SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN...AMHERST...
AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND...DEBLOIS...
GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY...PRINCETON...
ELLSWORTH...BAR HARBOR...BLUE HILL...EASTPORT...MACHIAS...
CHERRYFIELD...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH...
VANCEBORO...TOPSFIELD
858 AM EST FRI FEB 6 2015

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE WIND
CHILL ADVISORY.

TEMPERATURES WILL SLOWLY WARM THIS MORNING. THIS WILL ALLOW WIND
CHILLS TO RISE INTO THE NEGATIVE TEENS. THEREFORE THE WIND CHILL
ADVISORY HAS BEEN CANCELLED.

$$

HASTINGS

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Feb 5, 8:50 AM EST, 6 hours 55 minutes earlier.

Area forecast discussion, Feb 5, 8:50 AM EST, 6 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
850 AM EST THU FEB 5 2015

.SYNOPSIS...
LOW PRESSURE WILL INTENSIFY EAST OF THE GULF OF MAINE TODAY THEN
TRACK EAST OF NOVA SCOTIA TONIGHT. HIGH PRESSURE WILL BUILD
ACROSS THE REGION FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...THE SNOW HAS ALL BUT ENDED ACROSS NORTHERN MAINE WITH
AREAS NORTH OF CAR/PQI NOT EXPECTING MUCH MORE SNOW TODAY. IN
FACT WE WILL LIKELY SEE SOME SUN ACROSS THIS AREA BY THIS
AFTERNOON. ACROSS CENTRAL AND DOWN EAST AREAS THE SNOW WILL
GRADUALLY DIMINISH LATER THIS AFTERNOON. HAVE ADJUSTED
TEMPERATURES AND POPS ACROSS NORTHERN AREAS OTHERWISE NO OTHER
CHANGES TO THE GOING FORECAST.

AN UPPER LEVEL TROUGH IN THE NORTHERN STREAM IS CURRENTLY MOVING
OUT OF THE GREAT LAKES REGION WHILE AMPLIFYING. THIS IS INDUCING
LIFT ALONG A BAROCLINIC ZONE IN THE SOUTHERN HALF OF THE FORECAST
AREA. CURRENT METSAT IMAGERY SHOWS AN INCREASING AREA OF COLD
CLOUD TOPS AS THIS LARGE SCALE ASCENT OCCURS NEAR THE RIGHT
ENTRANCE REGION OF A STRONG UPPER JET. AS THE UPPER TROUGH
DIGS...THIS WILL CAUSE THIS CONVERGENCE ZONE TO REMAIN SOMEWHAT
STATIONARY THROUGH THIS MORNING. HOWEVER...THE UPPER TROUGH WILL
CONTINUE PROPAGATING EASTWARD AND EVENTUALLY PUSH THE FRONT OUT OF
THE AREA THIS AFTERNOON. DEEP MOISTURE STREAMING NORTH FROM A
SOUTHERN STREAM DISTURBANCE IN THE SE US IS JUST STARTING TO PHASE
WITH THE NORTHERN STREAM UPPER TROUGH...BUT WILL BE TOO LATE TO
MAKE MUCH IMPACT IN THE FORECAST AREA AS CYCLOGENESIS OCCURS WELL
OFFSHORE TONIGHT. WILL LEAVE EXISTING ADVISORIES AND WARNINGS IN
PLACE AS PREVIOUSLY ADVERTISED SNOW TOTALS STILL LOOK REASONABLE.

ANOTHER SHOT OF ARCTIC AIR ADVECTS INTO THE STATE BEHIND THE COLD
FRONT. HIGHS FOR TODAY WILL OCCUR THIS MORNING WITH SHARPLY COLDER
TEMPERATURES AND STRONG NW WINDS DEVELOPING THIS AFTERNOON.
BLOWING AND DRIFTING OF THE RECENT SNOWFALL IS ANTICIPATED.

THE BIG STORY FOR TONIGHT WILL BE BITTER COLD TEMPERATURES AND
WIND CHILLS. AN ADVISORY WILL BE NEEDED FOR ALL ZONES TONIGHT. A
FEW ZONES ARE VERY CLOSE TO WARNING CRITERIA AT -35F. THE WINDS
WILL SLOWLY DECREASE AFTER MIDNIGHT AS THE HIGH BUILDS EAST. LOWS
TONIGHT WILL BE LESS THAN ZERO FROM THE COAST NORTHWARD. SOME
READINGS LESS THAN -20F ARE LIKELY IN THE ALLAGASH...BUT MOST
AREAS ARE ANTICIPATED TO RECORD LOWS IN THE -10 TO -15F RANGE.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A COLD FRONT WILL PASS TO THE SOUTH OF THE STATE SATURDAY MORNING
AS STRONG HIGH PRESSURE BUILDS IN FROM THE NORTHWEST THROUGH
SATURDAY NIGHT. WILL USE A MODEL CONSENSUS WITH AN EQUAL BLEND OF
THE NAM... GFS AND ECMWF FOR POPS... QPF AND SKY CONDITIONS. HAVE
USED THE MOSG25 FOR WINDS. WILL INITIALIZE THE TEMPERATURE GRIDS
WITH THE SUPER BLEND THEN MAKE SOME MINOR MANUAL ADJUSTMENTS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
STRONG HIGH PRESSURE WILL MOVE SLOWLY TO THE WEST SATURDAY NIGHT
AND SUNDAY... PASSING TO THE NORTH OF THE STATE EARLY MONDAY. LOW
PRESSURE IS EXPECTED TO DEVELOP OFF OF THE MID ATLANTIC STATES
EARLY MONDAY MORNING THEN MOVE EAST NORTH EAST INTO THE ATLANTIC.
BASED ON GFS OPERATIONAL RUN PRECIPITATION SHIELD REACHES MAINE
COAST TUESDAY. ECMWF SPREADS PRECIPITATION MUCH FURTHER TO THE
NORTHWEST. EXPECT HIGH PRESSURE TO BUILD IN FROM THE WEST
WEDNESDAY. WILL POPULATE GRIDS WITH SUPER BLEND WITH MINOR MANUAL
ADJUSTMENTS.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
NEAR TERM: MOSTLY IFR FROM HUL SOUTHWARD THIS MORNING. NORTH OF
HUL...EXPECT MVFR DUE TO CIGS AND LIGHT SNOW MOST OF TODAY. VFR
CONDITIONS ARE EXPECTED FOR ALL TERMINALS BY MID TO LATE AFTERNOON
THROUGH TONIGHT. STRONG NW WINDS GUSTING TO 35-40 MPH ARE FORECAST
FOR LATER THIS AFTERNOON INTO THE EVENING.

SHORT TERM: VFR CONDITIONS EXPECTED FRIDAY AND SATURDAY. MVFR/IFR
CONDITIONS POSSIBLE KBGR AND KBHB SUNDAY AND MONDAY.... OTHERWISE
VFR CONDITIONS IN THE NORTH.

&&

.MARINE...
NEAR TERM: NO CHANGES FROM PREVIOUS FORECASTS. WAVE MODELS TOO LOW
ON CURRENT WAVE HEIGHTS AND ADJUSTED UPWARD. THE GALE WILL START
LATER THIS AFTERNOON WITH GUSTS TO 40 KTS. FREEZING SPRAY WILL
DEVELOP THIS EVENING AND CONTINUE ALL NIGHT.

SHORT TERM: HAVE USED THE NAM12 FOR SUSTAINED WINDS THROUGH
SATURDAY THEN TRANSITION TO THE SUPER BLEND WINDS. FOR WAVES:
EXPECT OFF-SHORE WIND WAVE TO SUBSIDE EARLY FRIDAY WITH LONG
PERIOD SOUTHEAST SWELL (4 FEET/10 SECONDS) BECOMING PRIMARY WAVE
SYSTEM. WILL USE THE NEAR SHORE WAVE MODEL FOR WAVE HEIGHTS FRIDAY
AND SATURDAY THEN TRANSITION TO THE WAVE WATCH III.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
     MEZ006-011-015.
     WINTER WEATHER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
     MEZ016-029-032.
     WINTER STORM WARNING UNTIL 8 PM EST THIS EVENING FOR MEZ017-
     030.
MARINE...FREEZING SPRAY ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     FRIDAY FOR ANZ050>052.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 7 AM EST FRIDAY FOR
     ANZ050>052.

&&

NEAR TERM...DUDA/MCW
SHORT TERM...MIGNONE
LONG TERM...MIGNONE
AVIATION...DUDA/MCW/MIGNONE
MARINE...DUDA/MCW/MIGNONE
Hazardous weather outlook, Feb 5, 3:03 AM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
303 AM EST THU FEB 5 2015

MEZ001>005-010-031-060815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-
SOUTHERN PISCATAQUIS-
303 AM EST THU FEB 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

WIND CHILLS AS LOW AS -35F ARE EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ006-011-015-060815-
SOUTHEAST AROOSTOOK-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
303 AM EST THU FEB 5 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ016-029-032-060815-
INTERIOR HANCOCK-COASTAL HANCOCK-NORTHERN WASHINGTON-
303 AM EST THU FEB 5 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ017-030-060815-
CENTRAL WASHINGTON-COASTAL WASHINGTON-
303 AM EST THU FEB 5 2015

...WINTER STORM WARNING IN EFFECT UNTIL 8 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-060815-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
303 AM EST THU FEB 5 2015

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
FRIDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 3:21 PM ESTHeavy Freezing Spray WarningCAR18 hr
Feb 5, 3:45 PM ESTWind Chill AdvisoryCARAroostook, Hancock, Penobscot, Piscataquis, Washington17 hr

Nearby

Wind Chill Warnings in Maine, 2015Every wind chill warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.